magnify
Home Dental Causes of Bleeding Gums
formats

Causes of Bleeding Gums

Published on December 14, 2012 by in Dental

Bleeding gums can cause physical as well as mental discomfort among the individuals. Causes of bleeding gums can be many like:

Causes of Bleeding Gums

Vigorous Brushing or Flossing

Rough act of brushing teeth or flossing may harm the sensitive tissues, causing the gums to bleed. Bleeding gums can be an indication of gum diseases. If the bleeding persists for few days, you should immediately visit the dentist. However bleeding of gums, due to brushing or flossing too hard, is very rare.

Periodontal Disease

Periodontal disease is the result of bacterial infection, which leads to swelling of gums and bleeding. You develop this gum disease, if there is an accumulation of plaque under the gum line, causing irritation. If this condition is not treated, it can lead to tooth loss.

Chewing Tobacco or Smoking

Tartar can often be found on the teeth of smokers than non-smokers. This, along with the tobacco’s toxic effects on the tissues, makes the smokers prone to developing gum problems.

Hormones

Hormone receptors will be present in gingiva, the gum tissue. If there is rise in the levels of certain hormones, fluids in the gum tissue increase, making the gums tender, red and swollen. These symptoms subside, when the levels of hormones get back to normal.

Vitamin K deficiency

Vitamin K is regarded very important for blood clotting; hence its deficiency can cause bleeding of gums.

Autoimmune disorders

The condition in which the immune system of body starts attacking its own cells, leading to tissue destruction is known as autoimmune disorder. Autoimmune diseases such as Rheumatoid Arthritis, Systemic Lupus Erythematosus and Hashimoto’s Thyroiditis can cause bleeding gums.

Leukemia

Leukemia is a blood cells and bone marrow cancer. Bleeding gums can be one of the symptoms, as bleeding is often seen in Leukemia affected people.

Over the counter drugs

Some antidepressants, oral contraceptives, anticoagulants and nasal sprays may cause gums to bleed. Before purchasing drugs over the counter, it is better to talk to a physician.

 
 Share on Facebook Share on Twitter Share on Reddit Share on LinkedIn
No Comments  comments